Alert archive / Arkansas / Wind Advisories in 2007
Wind Advisory 8, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at Jun 7, 2007, 3:55 AM CDT for 4 states. It took effect at Jun 7, 2007, 10:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2007, 3:55 AM CDT (08:55 UTC)
- In effect from
- Jun 7, 2007, 10:00 AM CDT
- Expired
- Jun 7, 2007, 7:03 PM CDT
- In force
- 9 hr
- Issued by
- NWS Memphis, TN
All 23 counties
Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Coahoma County, MS, DeSoto County, MS, Tunica County, MS, Dyer County, TN, Lake County, TN, Lauderdale County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN
The radar
The Memphis radar (KNQA), 44 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 8.9 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 154 J/kg
- Mixed-layer CIN
- -166 J/kg
- Mixed-layer LCL
- 1813 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMEG 070855 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 355 AM CDT THU JUN 7 2007 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001- 007-010-TNZ001-002-019-048-049-088-071700- /O.NEW.KMEG.WI.Y.0008.070607T1500Z-070607T2200Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE(AR)-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-TUNICA-COAHOMA-LAKE-OBION-DYER-LAUDERDALE-TIPTON-SHELBY- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH... TUNICA...CLARKSDALE...UNION CITY...DYERSBURG...COVINGTON... BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON 355 AM CDT THU JUN 7 2007 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CDT THIS AFTERNOON. AN APPROACHING COLD FRONT WILL PRODUCE SOUTH WINDS 20 TO 25 MPH WITH GUSTS TO NEAR 40 MPH ACROSS THE ADVISORY AREA TODAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
3 follow-up statements
000 WWUS74 KMEG 071632 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 1132 AM CDT THU JUN 7 2007 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001- 007-010-TNZ001-002-019-048-049-088-072200- /O.CON.KMEG.WI.Y.0008.000000T0000Z-070607T2200Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE(AR)-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-TUNICA-COAHOMA-LAKE-OBION-DYER-LAUDERDALE-TIPTON-SHELBY- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH... TUNICA...CLARKSDALE...UNION CITY...DYERSBURG...COVINGTON... BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON 1132 AM CDT THU JUN 7 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON. AN APPROACHING COLD FRONT WILL PRODUCE SOUTH WINDS SUSTAINED BETWEEN 20 TO 30 MPH WITH GUSTS TO NEAR 40 MPH ACROSS THE ADVISORY AREA TODAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JLH
000 WWUS74 KMEG 072005 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 305 PM CDT THU JUN 7 2007 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001- 007-010-TNZ001-002-019-048-049-088-080100- /O.EXT.KMEG.WI.Y.0008.000000T0000Z-070608T0100Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE(AR)-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-TUNICA-COAHOMA-LAKE-OBION-DYER-LAUDERDALE-TIPTON-SHELBY- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH... TUNICA...CLARKSDALE...UNION CITY...DYERSBURG...COVINGTON... BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON 305 PM CDT THU JUN 7 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING. AN APPROACHING COLD FRONT WILL PRODUCE SOUTH WINDS SUSTAINED BETWEEN 20 TO 30 MPH WITH GUSTS TO NEAR 40 MPH ACROSS THE ADVISORY AREA TODAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JLH
000 WWUS74 KMEG 080003 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 703 PM CDT THU JUN 7 2007 ...WIND ADVISORY CANCELED... ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001- 007-010-TNZ001-002-019-048-049-088-080115- /O.CAN.KMEG.WI.Y.0008.000000T0000Z-070608T0100Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE(AR)-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-TUNICA-COAHOMA-LAKE-OBION-DYER-LAUDERDALE-TIPTON-SHELBY- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH... TUNICA...CLARKSDALE...UNION CITY...DYERSBURG...COVINGTON... BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON 703 PM CDT THU JUN 7 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELED THE WIND ADVISORY. WINDS HAVE DECREASED BELOW ADVISORY CRITERIA AND ARE EXPECTED TO REMAIN SO THROUGH THE REMAINDER OF TONIGHT. $$ PWB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Jun 6, 9:13 PM CDT, 6 hours 42 minutes earlier.
Area forecast discussion, Jun 6, 9:13 PM CDT, 6 hours 42 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 913 PM CDT WED JUN 6 2007 .UPDATE... QUITE AND ACTIVE NIGHT OVER THE NORTH CENTRAL PLAINS STATES... COURTESY OF A 980 MB SURFACE LOW CENTERED OVER CENTRAL SOUTH DAKOTA...AND AN ASSOCIATED PRESSURE TROF EXTENDING FROM THE LOW INTO SOUTHEAST CO. SOUTH OF THE SEVERE THREAT AREA...WINDS WERE GUSTING NEAR 50 MPH OVER THE CENTRAL PLAINS EARLIER THIS AFTERNOON. THIS IS QUITE UNUSUAL FOR JUNE. WHILE THE BULK OF THE STRONG DYNAMICS WILL PASS WELL TO OUR NORTH OVERNIGHT...A TIGHTENING PRESSURE GRADIENT OVER THE MIDSOUTH WILL KEEP WINDS AND TEMPS UP. 9 PM. SURFACE TEMPS WERE SIMILAR TO 24 HOURS PREVIOUS OVER NORTHERN MS...TO 13 DEGREES WARMER THIS EVENING AT JONESBORO. AS MENTIONED IN EARLIER...WIND SPEEDS MAY APPROACH ADVISORY CRITERIA THURSDAY AFTERNOON...MAINLY WEST OF THE MS RIVER. WILL LET OVERNIGHT SHIFT DECIDE...AFTER THE ARRIVAL OF THE 00Z MODEL DATA. CURRENT FORECAST APPEARS ON TRACK...NO CHANGES PLANNED AT THIS TIME. PWB && .PREV DISCUSSION... /ISSUED 255 PM CDT WED JUN 6 2007/ DISCUSSION... HOT AND HUMID WEATHER CAN BE EXPECTED OVER THE NEXT SEVERAL DAYS WITH AN INCREASE IN RAIN CHANCES. STRONG WINDS THURSDAY AND POSSIBLE SEVERE THUNDERSTORMS FRIDAY ARE THE MAIN CONCERNS. MODELS IN THE SHORT TERM ARE IN GOOD AGREEMENT. USED A BLEND OF THEM...AND SLIGHTLY PREFERRED THE WARMER GFS MODEL. DID NOT MAKE ANY SIGNIFICANT CHANGES. AT 245 PM CDT ACROSS THE MIDSOUTH...MOSTLY SUNNY AND HOT CONDITIONS WERE OCCURRING WITH TEMPERATURES MAINLY BETWEEN 90 AND 95 DEGREES. SOUTH WINDS 10 TO 15 MPH PREVAILED. THE NEAREST RAIN WAS ALONG THE SEA BREEZE FRONT NEAR THE MS AND AL GULF COAST. TONIGHT WILL BE DRY AND QUIET. SKIES WILL BE MOSTLY CLEAR. LOW CLOUDS MAY DEVELOP LATE...AFTER 4 AM CDT...AS TROPICAL MOISTURE MOVES IN FROM THE SOUTH...BUT NOT CONFIDENT OF OCCURRENCE. LOWS WILL NOT BE AS COOL WITH SOUTH WINDS STAYING UP IN THE 5 TO 10 MPH RANGE IN MOST LOCATIONS...MAINLY IN THE LOWER 70S. THURSDAY WILL AGAIN BE HOT...BUT BREEZY WITH WINDS 15 TO 25 MPH AND GUSTS UP TO 35 MPH. THE STRONGEST WINDS WILL BE WEST OF THE MS RIVER...AND A WIND ADVISORY MAY BE NEEDED FOR THESE AREAS. WILL LET MIDNIGHT SHIFT DECIDE. A FEW MORE CLOUDS CAN BE EXPECTED...BUT WARM AIR ALOFT SHOULD INHIBIT CONVECTION. HIGHS IN THE MID 90S CAN BE EXPECTED. THURSDAY NIGHT INTO FRIDAY...A COLD FRONT WILL APPROACH THEN STALL OVER THE AREA. KEPT THE BEST CHANCES OVER THE AREA ON FRIDAY...AND INCREASED THEM SLIGHTLY AS DEEP MOISTURE CONVERGENCE WILL OCCUR ALONG IT. NOT EXPECTING ALL DAY RAINS...BUT APPEARS THIS WILL BE THE BEST CHANCE OF RAIN ACROSS THE AREA COMPARED TO THE PAST FEW WEEKS. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE FRIDAY AS THE AIR WILL BE VERY MOIST AND UNSTABLE NEAR THE FRONT. SURFACE LIFTED INDICES -4 TO -7 AND CAPES 2000 TO 3000 J/KG ARE FORECAST. THINK THE ENTIRE AREA HAS A CHANCE FOR SEVERE...MAINLY BETWEEN 1 AND 10 PM CDT. DAMAGING WINDS ARE THE MAIN HAZARD. LOCALLY HEAVY DOWNPOURS MAY BRING A QUICK 1 TO 3 INCHES OF RAINFALL TO SOME PLACES. SATURDAY THROUGH WEDNESDAY...KEPT LOW RAIN CHANCES EACH DAY... MAINLY 20 TO 30 PERCENT...DURING THIS TIME FRAME AS WARM MOIST UNSTABLE AIR WILL REMAIN OVER THE AREA. SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED. A FEW OF THESE COULD BE STRONG WITH GUSTY WINDS AND LOCALLY HEAVY RAINFALL...BUT SHOULD BE UNORGANIZED WITH WEAK WINDS IN PLACE. TEMPERATURES WILL REMAIN ABOVE NORMAL WITH HIGHS IN THE LOWER 90S AND LOWS AROUND 70. && .PRELIMINARY POINT TEMPS/POPS... MEM 74 95 76 92 / 0 0 20 50 MKL 70 93 74 89 / 0 0 20 50 JBR 72 95 73 89 / 0 10 20 40 TUP 70 93 72 93 / 0 10 10 30 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jun 6, 3:32 PM CDT, 12 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 332 PM CDT WED JUN 6 2007 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-072245- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 332 PM CDT WED JUN 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY BREEZY SOUTH WINDS 15 TO 25 MPH WITH GUSTS UP TO 35 MPH CAN BE EXPECTED ACROSS THE MIDSOUTH ON THURSDAY. A WIND ADVISORY MAY BE REQUIRED DURING THE DAYLIGHT HOURS...PARTICULARLY WEST OF THE MISSISSIPPI RIVER. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE MIDSOUTH ON FRIDAY...MAINLY BETWEEN 1 AND 10 PM CDT. THE PRIMARY SEVERE WEATHER THREATS ARE DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED ON FRIDAY. MBS
Nearby
Wind Advisories in Arkansas, 2007Wind Advisories in Tennessee, 2007Wind Advisories in Mississippi, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.